Get E-Book on COVID-19

Q. I consumed Betadine gargle two times a day like cough syrup. Is this a risky issue?

Answered by
Dr. Zubayeralam
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Aug 27, 2020

Hello doctor,

I am a 27-year-old female. I have consumed Betadine gargle for four times in the morning and night unknowingly. I am already suffering from acid reflux. How risky am I?

I am having a headache and I took Clavulanate 125 mg, Paracetamol and Raciper along with that solution. I thought Betadine is a syrup given. Kindly help.

Dr. Zubayeralam

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hello,

Welcome to icliniq.com.

I can understand your concern. According to your statement, you have consumed Betadine gargle solution four times a day, which was given specially for gargling. Your query is about the possible complications or health hazards that can be arised due to the consumption of Betadine gargle solution.

Consumption of Betadine can cause stomach upset, vomiting, diarrhea, and burns of gastrointestinal tract. In excessive doses, there is a risk for iodine toxicity which may lead to kidney failure, electrolyte imbalance, or other organ failures.

If you feel any type of complications, then immediately contact your health provider or poison control center. Take plenty of fluids for rapid excretion of Betadine from the body.


Was this answer helpful?

 | 

Thank you doctor,

To your kind attention, I have consumed four times in two days not in a single day. And now I am having a headache. Do I need to visit a hospital?

Dr. Zubayeralam

General Medicine Internal Medicine Pulmonology (Asthma Doctors)
#

Hello,

Welcome back to icliniq.com.

You may be advised to gargle with Betadine for your dental problem. Dental problems may cause headache. Again, I have already mentioned that Betadine may cause electrolyte imbalance, which can also cause headache. If your headache is caused by electrolyte imbalance, then the correction of electrolyte imbalance will relieve you from headaches. By taking ORS (oral rehydration solution), you can do the correction of your electrolyte imbalance. You can take Paracetamol for your headache and syrup Gaviscon, Domperidone with Lansoprazole for your acid reflux or GIT (gastrointestinal tract) irritation.

In the case of visiting the hospital, I think it is late now. You should visit there earlier. Betadine has already been absorbed, metabolized and begun to excrete. Do not worry. Treatment will be symptomatic. If any further complications occur, do as needful accordingly.


Was this answer helpful?

 | 

Related Questions:
Does vomiting cause bruising of eyelids?
Does vomiting sensation after unprotected intercourse mean pregnancy?
What treatment can be done to cure sore throat?
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Vomiting and Diarrhea

Article Overview: Vomiting and diarrhea are the most common symptoms of stomach flu (viral gastroenteritis), but there are many other causes. It is not always serious and gets better in a couple of days.  Read Article


Dr. Sneha Kannan
Medical Gastroenterologist

Vomiting and diarrhea are the most common symptoms of stomach flu (viral gastroenteritis), but there are many other causes. It is not always serious and gets better in a couple of days. Rest and drinking fluids to prevent dehydration are the only treatment that is needed, but it is not always true. ...  Read Article

How to prevent bleeding on brushing?

Query: Hi doctor, I noticed light bleeding while brushing. I feel minor discomfort in the gums at the centre, top and back of the teeth. I do not have much pain. Can I apply anything externally on the gums to prevent bleeding? Please advice.  Read Full »

Antibiotic-Associated Diarrhea (AAD)

Article Overview: Antibiotic-associated diarrhea (AAD) is the passing of watery stools after taking antibiotics. It results from infection by antibiotic-resistant pathogens. Read Article


Dr. Geethu Thomas
Medical Gastroenterologist

The consequences of long-term antibiotic administration are diarrhea, antibiotic resistance, impaired immunity, increased cost of treatment, organ failures and deaths and reduction in beneficial phytoestrogens. Antibiotic-associated diarrhea (AAD) is unexplained diarrhea associated with the use of a...  Read Article

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.